MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II-III

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II-III
Catalog Number 814030100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported on-going inconsistent results with the screening reagent red blood cells on their ih-1000 instrument.An anti-k was tested on the ih-1000 with ih-cell i-ii-iii lot 9422011 and on ih-card ahg anti-igg 9342010.A negative reaction was obtained with cell no.3 of ih-cell i-ii-iii which is k+k+.The same sample was repeated 3 days later on the same ih-1000 instrument and showed a positive, but weak reaction with cell no.3.The customer announced not to return product samples of the allegedly defective products for investigational testing and also no patient material.Therefore, our quality control tested 6 known anti-k in triplicate with their retention samples of ih-cell i-ii-iii lot 9422011 and ih-card ahg anti-igg 9342010 on two different ih-1000 instruments.We did not obtain any false negative reactions or inconsistency, in each test run cell no.3 showed a clear positive reaction.The anti-k antibodies were also tested in the manual gel test method and a "waiting-time" of 10 minutes was simulated before centrifugation.Lastly, the manual pipetting was performed with a simulated broken air gap between test material and the ahg.Again, in both scenarios no false negative reactions were obtained.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Analysis of the instrument's trace files is still ongoing.Based on the ongoing investigation we are not in the position to provide a conclusive statement, as the instrument files have not yet been investigated.The retention sample reacted as expected, we could not reproduce the inconsistent results.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported inconsistent results with the screening reagent red blood cells on their ih-1000 instrument.An anti-k was tested on the ih-1000 with ih-cell i-ii-iii lot 9422011 and on ih-card ahg anti-igg 9342010.A "not-interpretable" (?) reaction was obtained with cell no.3 of ih-cell i-ii-iii which is k+k+.The same sample was repeated 3 days later on the same ih-1000 instrument and showed a positive, but weak reaction with cell no.3.The customer did not to return product samples of the allegedly defective products for investigational testing and also no patient material.Therefore, our quality control tested 6 known anti-k in triplicate with their retention samples of ih-cell i-ii-iii lot 9422011 and ih-card ahg anti-igg 9342010 on two different ih-1000 instruments.We did not obtain any false negative reactions or inconsistency, in each test run cell no.3 showed a clear positive reaction.The anti-k antibodies were also tested in the manual gel test method and a "waiting-time" of 10 minutes was simulated before centrifugation.Lastly, the manual pipetting was performed with a simulated broken air gap between test material and the ahg.Again, in both scenarios no false negative reactions were obtained.We were not able to reproduce the inconsistent results.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The trace file analysis of the affected instrument showed that the false negative results occurred within the test run with the lower waiting-time.As this speaks against the theory of a longer waiting-time leading to false negative results derived from previous cases, a titer determination with anti-k against the k-antigen positive cells from ih-cell i-ii-iii and ih-panel 11 lot 9420011 was done.Cell 3 of ih_cell i-ii-iii, cell 1 of ih-panel 11, as well as cell 8 of ih_panel 11 had all a wither with anti-k of 256.The antigenicity of cell 3 of ih-cell i-ii-iii is comparable to cell1 of ih-panel 11 which was pipetted on a card with the same waiting time as cell 3.The patient sample was not available, therefore it could neither be checked if the anti-k of the sample might have an igm part which could result in a stronger reaction having a waiting-time after the incubation step, nor was a titer determination possible.Based on the investigation the complaint was classified as undetermined.The retention sample reacted as expected, we could not reproduce the inconsistent results.Analysis of the instrument's trace files/images showed that a "not interpretable" (?) result was obtained at the first test run, as some agglutinates were visible.At this point in time neither a device problem nor a reagent problem could be identified.One possible explanation for the different results could be that the anti-k of the sample might have an igm part which could result in a stronger reaction at a waiting-time after the incubation step.Additionally, if the sample was not brought to room temperature at the second test run, the lower temperature in the plasma could have strengthened the reaction.As the patient sample was not available this theory could not verified be nor was a titer determination possible.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL I-II-III
Common Device Name
IH-CELL I-II-III
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63393
GM  63393
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich 63303
0049610331
MDR Report Key19869662
Report Number9610824-2024-00031
Device Sequence Number6899975
Product Code QHT
UDI-Device Identifier07611969952267
UDI-Public(01)07611969952267(17)240729(10)9422011
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/29/2024
Device Catalogue Number814030100
Device Lot Number9422011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6); IH-1000, SN (B)(6); IH-CARD AHG ANTI-IGG, LOT 9342010; IH-CARD AHG ANTI-IGG, LOT 9342010
Patient SexUnknown